Hii, My shoulders are really hurting. Im on gabapentin which helps it. But the side affect of it is that i feel really emotional and just angry. I feel like such a druggy i took naproxen this morning and last night and then i took codiene at 11am i cant remember if i took paracetamol today. But just now i used the deep heat spray on my shoulders. Im so upset. My shoulders really hurt. But when outside they are fine but its cold outside so i can’t take the kids. I have a littlw 2 year old aswell whom i should be enjoying but ive just been crying about my pain all day. I went to work im a lunchtime supervisor so only an hour. I was ok there i thought it was the codiene bit maybe it was the fresh air since my shoulders started to hurt when i got home. Whats worse i dont even have diagnosis and my neurologist appointment got canceled and has to be rearranged. Typing tires out my shoulders and arm too but its ok right now. Crazy stuff has been happening to my body since mid Nov and its still not over. Ive had some of the stuff before but itd only last about 2 weeks or 3. Never this long. My memory is so bad with the gaba. Cant even keep track of the pain killers. I’ll probably go moan at the GP tommorow but i really needed to vent right now. I don’t want to be strong i want to be reckless and do stupid stuff but i got kids and i believe in hell. I just wanna be knocked out.
Hi there Cosine, we’ve met before on this forum, quite a while back.
I’m sorry you’re having such a miserable time, especially when you’ve got kids to look after.
Cosine, when you go to the doctor tomorrow, why not take a brief list of your symptoms, nothing long winded, just a simple list of the most important things that are bothering you - that way you won’t forget anything; it’s so easy to get there and not be properly focused. Remind the doc that your neurologist appointment needs to be rearranged, maybe s/he can give the hospital a bit of a nudge. And tell him/her what you’ve told us about how you feel.
Hang in there, and don’t be reckless.
Hope you make some progress.
i took a shopping list to the doctors.
something for the awful spasms and something to help me sleep.
whilst collecting my prescription from the pharmacy i spied some Nightol extra strength.
so last night i took not one, but two baclofen and a nightol.
this morning i felt like a new woman (don’t look like one but what the hell) i slept for 8 hours!!
the spasms are a lot milder too.
do you think that your shoulder pain may be neurological because if so look into what other meds are available.
make sure you get enough sleep because when you don’t it amplifies any pain.
nightol are fab!
hope your painful shoulders improve soon.
Thank you Ben. I’ll do what you said.
Thanks Carole I’ll check nightol out. Thanks for sharing .
Remind me how we met! How have you been?
I’ve PM’d you.
I think it is neurological thats why the Gabapentin helps. Have u ever been on gabapentin?
You are probably over medicating. Codeine and paracetamol - not a good mix. Whats in Nightol - could be more and push you over the limit?
I have been on Gabapentin. I’d see the GP for the pain and deffo the MS nursr or neurologist.
I was trying out what works. I think taking the gaba at a steady dose and taking 30mg codiene every 3-4 hours is ok for me . I keep fiddling with the gaba dosage i think that’s whats made me emotional. I dont have an MS nurse. Im waiting on an appointment with the neuro. Thanks for ur reply x
Cosine, I haven’t taken codiene for ms symptoms, but a few years ago I had massive back problems (I ended up having an opp)
i found codiene really didn’t help, but what it did do was affect my mood. And made me constipated. What I do find with my shoulder pain works really well is a neck / shoulder massage. The relief lasts for 3/4 days. Unforchantly not available on the nhs (I think it should be). I don’t know if you have a good friend who would give it a go for you.
good luck with getting your appointment and some answers.
For the shoulder pain, try co-codamol. ONLY available on prescription. Stronger than codiene. Fiddling the dosage of gaba? is that under the drs or just you trying stuff out? Because if the latter, DON’T. Messing with painkillers is a recipe for disasters - it ain’t a mix and match field of expertise, the side effects of combining could be lethal. DO please consult the GP or neuro.
Also, I find heating a wheat bag and applyin heat is good. Think about what sets it off. Is it aggravated by being on computer? or liftinG? even using crutches can trigger something like that.